Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 3, NWS Lubbock, TX

January 23, 201722 counties in Texas

NWS Lubbock, TX issued this wind advisory at Jan 23, 2017, 3:21 PM CST for 22 counties in Texas. It took effect at Jan 24, 2017, 11:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2017, 3:21 PM CST (21:21 UTC)
In effect from
Jan 24, 2017, 11:00 AM CST
Expired
Jan 24, 2017, 6:00 PM CST
In force
7 hr
Issued by
NWS Lubbock, TX
All 22 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2017-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2017-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 287 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1746 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
287 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

975 
WWUS74 KLUB 232121
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
321 PM CST MON JAN 23 2017

TXZ021>042-240600-
/O.NEW.KLUB.WI.Y.0003.170124T1700Z-170125T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL...
MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON...
LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR...
DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY...
PLAINS...BROWNFIELD...TAHOKA...ODONNELL...GRAHAM...POST
321 PM CST MON JAN 23 2017

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY. 

* TIMING...STRONG WINDS WILL DEVELOP BY LATE TUESDAY MORNING AND
  AFTERNOON. 

* WINDS...WESTERLY WINDS FROM 25 TO 35 MPH WILL GUST TO 40 TO 50
  MPH.

* IMPACTS...STRONG WINDS WILL BUFFET TRAVELERS ON NORTH TO SOUTH
  HIGHWAYS. DRIVERS OF LARGE PROFILE VEHICLES SUCH AS TRACTOR
  TRAILERS AND DELIVER TRUCKS, AS WELL AS SMALL CARS, WILL BE MOST
  IMPACTED. PATCHY BLOWING DUST ALSO IS ANTICIPATED, WITH LOCALLY
  SHARP VISIBILITY RESTRICTIONS ALONGSIDE OPEN FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY.

&&

$$
3 follow-up statements
531 
WWUS74 KLUB 240538 AAA
NPWLUB

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1138 PM CST MON JAN 23 2017

TXZ021>042-241400-
/O.CON.KLUB.WI.Y.0003.170124T1700Z-170125T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL...
MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON...
LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR...
DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY...
PLAINS...BROWNFIELD...TAHOKA...ODONNELL...GRAHAM...POST
1138 PM CST MON JAN 23 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM CST
TUESDAY...

* TIMING...FROM 11 AM UNTIL 6 PM TUESDAY.

* WINDS...WESTERLY FROM 25 TO 35 MPH WITH GUSTS NEAR 50 MPH.

* IMPACTS...TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES
  AND COMPACT CARS. SOME BLOWING DUST WILL ALSO IMPEDE
  VISIBILITIES AT TIMES...ESPECIALLY NEAR OPEN FIELDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY.

&&

$$
502 
WWUS74 KLUB 241330 AAA
NPWLUB

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
730 AM CST TUE JAN 24 2017

TXZ021>042-250000-
/O.CON.KLUB.WI.Y.0003.170124T1700Z-170125T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL...
MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON...
LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR...
DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY...
PLAINS...BROWNFIELD...TAHOKA...ODONNELL...GRAHAM...POST
730 AM CST TUE JAN 24 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS EVENING...

* TIMING...FROM 11 AM UNTIL 6 PM TUESDAY.

* WINDS...FROM THE WEST AT 25 TO 35 MPH WITH GUSTS NEAR 50 MPH.

* IMPACTS...TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES
  AND COMPACT CARS. SOME BLOWING DUST WILL ALSO REDUCE VISIBILITIES
  AT TIMES...ESPECIALLY NEAR OPEN FIELDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY.

&&

$$
930 
WWUS74 KLUB 250000
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
600 PM CST TUE JAN 24 2017

TXZ021>042-250100-
/O.EXP.KLUB.WI.Y.0003.000000T0000Z-170125T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL...
MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON...
LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR...
DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY...
PLAINS...BROWNFIELD...TAHOKA...ODONNELL...GRAHAM...POST
600 PM CST TUE JAN 24 2017

...THE WIND ADVISORY EXPIRED AT 6 PM CST THIS EVENING...

WIND SPEEDS WILL CONTINUE TO GRADUALLY DECREASE EARLY THIS
EVENING. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 23, 3:16 PM CST, 5 minutes earlier.

Area forecast discussion, Jan 23, 3:16 PM CST, 5 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
316 PM CST Mon Jan 23 2017

.SHORT TERM...
Upper level height falls and surface pressure falls will be most
concentrated spreading out of eastern Colorado into western Kansas
late Tuesday morning into the afternoon as an upper low deepens
heading out of the Rockies. Subsidence will spread into the region
near daybreak Tuesday just behind a Pacific cold front passing
through late tonight. The main wind core aloft is still expected to
pass east of the area as well near daybreak. But we should be able
to mix deeply close to 700 millibar and tap into 30 to 40 mph winds
not far off the surface. Still believe the threat of high winds is
relatively low. But confidence is high enough that we are issuing a
wind advisory for most of the area from 11 am until 6 pm Tuesday.

Tonight will see a thin band of high clouds pass overhead. Surface
pressure gradient will be tightening through the night, so should be
breezy at times and mild for mid winter. RMcQueen

.LONG TERM...
Upper level flow will become zonal this week through the first half
of the weekend. This will keep the region dry and largely an
uneventful weather pattern. The upper level zonal flow will not
break until late weekend as an upper level ridge builds in the
western CONUS leading to more amplified flow. A weak cold front will
slide into the area Wednesday morning followed by a stronger push of
surface ridging on Friday. This will lower temperatures only briefly
for Friday before rebounding over the weekend into early next
week.

&&

.FIRE WEATHER...
A dry and windy day looks like a sure thing for Tuesday as mentioned
above. The Pacific cold front passing early in the day will draw
notably cooler air through the area. Some of the cooling will be
offset by downsloping with a fairly pure westerly low level wind
component maximizing the downslope influence. Yet, even leaning
significantly towards warmer and drier solutions, our relative
humidity forecasts tomorrow remained near or only slightly under 20
percent. Still would not be at all surprised to see an even drier
airmass take hold, and produce at least pockets of Red Flag
conditions. But an elevated Fire Danger situation still looks most
likely on Tuesday. Stay tuned though. Could change. RMcQueen

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 11 AM to 6 PM CST Tuesday for TXZ021>042.

&&

05/01
Hazardous weather outlook, Jan 23, 5:36 AM CST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
536 AM CST MON JAN 23 2017

TXZ021>044-241145-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
536 AM CST MON JAN 23 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT
WARM AND DRY SOUTHWESTERLY WINDS WILL BRIEFLY ELEVATE THE FIRE
DANGER ACROSS THE SOUTHWEST TEXAS PANHANDLE AND WESTERN SOUTH
PLAINS THIS AFTERNOON. A FIRE DANGER STATEMENT IS IN EFFECT FOR
THIS AREA FROM NOON TO 6 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
STRONG WEST WINDS WILL SPREAD ACROSS THE OUTLOOK AREA ON TUESDAY.
THE WINDS WILL COMBINE WITH WITH DRY AIR TO INCREASE THE FIRE
DANGER.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUESTED.

Nearby

Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.